Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 223, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 19, 2008, 5:28 PM CDT for Pierce County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2008, 5:28 PM CDT (22:28 UTC)
- Expired
- Jul 19, 2008, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
County Pierce County, WI
The radar
The Minneapolis radar (KMPX), 103 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 192228
SVRMPX
WIC093-192315-
/O.NEW.KMPX.SV.W.0223.080719T2228Z-080719T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
528 PM CDT SAT JUL 19 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN AND SOUTHERN PIERCE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 615 PM CDT
* AT 525 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF PLUM CITY...OR
ABOUT 6 MILES EAST OF ELLSWORTH...AND MOVING EAST AT 24 MPH. ANOTHER
STRONG THUNDERSTORM WAS DEVELOPING IN SOUTHWEST PIERCE COUNTY.
* SOME LOCATIONS INCLUDE...
MAIDEN ROCK...
PLUM CITY...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN.
LAT...LON 4476 9213 4455 9214 4456 9234 4460 9259
4481 9238
TIME...MOT...LOC 2228Z 276DEG 21KT 4471 9234
$$1 follow-up statement
000
WWUS53 KMPX 192311
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 PM CDT SAT JUL 19 2008
WIC093-192315-
/O.CON.KMPX.SV.W.0223.000000T0000Z-080719T2315Z/
PIERCE WI-
611 PM CDT SAT JUL 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN AND EASTERN PIERCE COUNTY...
AT 606 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH. THE SEVERE STORM WAS LOCATED 3 MILES SOUTH OF PLUM CITY...
AND MOVING EAST AT 31 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE HAGER CITY...ESDAILE...PLUM
CITY...MAIDEN ROCK AND BAY CITY.
MORE THUNDERSTORM DEVELOPMENT WAS OCCURRING IN WESTERN PIERCE
COUNTY.
PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN.
LAT...LON 4476 9213 4455 9214 4456 9234 4460 9259
4481 9238
TIME...MOT...LOC 2311Z 280DEG 27KT 4458 9214
$$
LSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:35 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 19, 3:35 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 335 PM CDT SAT JUL 19 2008 .DISCUSSION... DISCUSSION WILL BE RATHER BRIEF WITH SEVERE WX IN PROGRESS. SURFACE BOUNDARY PULLED A BIT FARTHER NORTH THAN EARLIER EXPECTED AND NOW LIES FROM N OF TWIN CITIES TO ARND RWF. HAVE BEEN SEVERAL TORNADIC STORMS IN EC MN JUST N OF SURFACE BOUNDARY AS WEAK CIRCULATION APPARENT ON VISIBLE SATL IMAGERY MOVED INTO AREA. OTHER STRONG STORMS NOW FIRING INTO SC MN NEAR SURFACE BOUNDARY AND APPREAR TO BE GETTING SOME HELP FROM TAIL END OF SHORTWAVE PASSING INTO W MN. AFTER STORMS WIND DOWN WILL BE SOME POTENTIAL OF FOG IN CNTRL MN LT TNGHT AS WEAK RIDGING MOVES IN. THAT AREA WAS UNDER CLDS AND RAIN THRU MUCH OF DAY. SURFACE FRONT WILL DROP INTO IOWA OVERNIGHT. MAY SEE A FEW SHWRS OR TSTMS AGAIN SUNDAY AFTN/NITE AS UPPER TROF DROPS OUT OF MB/OT. SHUD THEN SEE A FEW DRY DAYS MONDAY THRU WEDNESDAY AS RIDGE AS FLOW BECOME MORE AMPLIFIED AND RIDGING DEVELOPS IN N PLAINS. && .AVIATION.../18Z TAF ISSUANCE/ SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MN AND WEST CENTRAL WISCONSIN. ACTIVITY ASSOCIATED WITH VORT MAX OVER CENTRAL MN WILL CONTINUE TO GRADUALLY SHIFT NORTH OF THE TAF SITES THIS AFTERNOON...BUT ANOTHER SHORTWAVE OVER EASTERN SOUTH DAKOTA AND A WARM FRONT ALONG THE MN/IA BORDER WILL PROVIDE THE FOCI FOR ADDITIONAL TS DEVELOPMENT. EXPECT THE TS ACTIVITY /DEVELOPING AT 18Z/ TO BLOSSOM AND EXPAND ACROSS SOUTH CENTRAL AND CENTRAL MN THIS AFTERNOON...AFFECTING KRWF TO KEAU...WHERE RESTRICTIONS SHOULD GENERALLY BE OF THE MVFR CATEGORY. ACTIVITY SHOULD BE MORE SCATTERED IN NATURE AT KAXN/KSTC/KMSP/KRNH...ALTHOUGH BRIEF DEGRADATIONS INTO THE MVFR CATEGORY WILL ALSO BE POSSIBLE. SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF BY MIDNIGHT FOR THE MOST PART...WITH THE NEXT CONCERN ON FOG DEVELOPMENT OVERNIGHT. CLEARING SKIES...LIGHT WINDS...AND RESIDUAL GROUND MOISTURE MAY LEAD TO FOG FORMATION...ESPECIALLY AT KAXN AND KRWF. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/LS
Hazardous weather outlook, Jul 19, 11:23 AM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1123 AM CDT SAT JUL 19 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1123 AM CDT SAT JUL 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE OUTLOOK AREA. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...MAINLY SOUTH OF A MONTEVIDEO...TO LAKEVILLE...TO EAU CLAIRE WISCONSIN LINE...BETWEEN 2 PM AND 8 PM. THE PRIMARY THREATS FROM ANY SEVERE STORMS THAT DEVELOP WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND SUNDAY NIGHT...AND AGAIN NEXT THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...MAINLY SOUTH OF A MONTEVIDEO TO LAKEVILLE TO EAU CLAIRE WISCONSIN LINE. LS
In the hours before
Local storm report, Jul 19, 4:27 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
427 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HEAVY RAIN WELCOME 43.67N 94.62W
07/19/2008 E0.00 INCH MARTIN MN LAW ENFORCEMENT
STREET FLOODING DUE TO HEAVY DOWNPOURS.
&&
MKMLocal storm report, Jul 19, 4:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 3 NNW FOREST LAKE 45.32N 93.01W
07/19/2008 CHISAGO MN AMATEUR RADIO
4 TO 5 INCH BRANCHES DOWN AT KETTLE RIVER BLVD IN
COLUMBUS TWP.
&&
MKMLocal storm report, Jul 19, 4:41 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
441 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 4 S ROBERTS 44.93N 92.55W
07/19/2008 M0.75 INCH ST. CROIX WI AMATEUR RADIO
&&
MKMLocal storm report, Jul 19, 4:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
446 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 SSW HAMMOND 44.93N 92.47W
07/19/2008 M1.00 INCH ST. CROIX WI TRAINED SPOTTER
1/2 MILE WEST OF INTERSECTION OF CO RD N AND T.
&&
MKMLocal storm report, Jul 19, 4:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL BALDWIN 44.96N 92.37W
07/19/2008 M0.75 INCH ST. CROIX WI TRAINED SPOTTER
&&
MKMLocal storm report, Jul 19, 5:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 PM CDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL MENOMONIE 44.89N 91.91W
07/19/2008 M0.75 INCH DUNN WI LAW ENFORCEMENT
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:25 PM CDT | Tornado Warning | MPX | Saint Croix | 35 min |
| Jul 19, 4:37 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 42 min |
| Jul 19, 5:05 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce, Saint Croix | 55 min |
| Jul 19, 5:06 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 54 min |
| Jul 19, 5:57 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.